Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 9:29 AM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 9:29 AM EDT (13:29 UTC)
- Expired
- Mar 27, 2011, 10:17 AM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 10:00 AM EDT | HAIL 0.5 | Moncks Corner, SC | THE PUBLIC REPORTED DIME SIZE HAIL IN MONCKS CORNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 1.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017
WUUS52 KCHS 271329
SVRCHS
SCC015-035-271430-
/O.NEW.KCHS.SV.W.0005.110327T1329Z-110327T1430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
929 AM EDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1030 AM EDT
* AT 926 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR INDIAN FIELD...MOVING EAST AT 70 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
HALF DOLLAR SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HARLEYVILLE...INDIAN FIELD...DORCHESTER...RIDGEVILLE...JEDBURG...
SUMMERVILLE...MONCKS CORNER...SANGAREE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3302 8012 3301 8013 3302 8016 3298 8018
3318 8068 3329 8060 3334 8050 3327 8043
3327 8036 3328 8035 3328 8033 3327 8030
3330 8025 3336 8024 3327 7971
TIME...MOT...LOC 1329Z 287DEG 60KT 3323 8048
$$4 follow-up statements
740
WWUS52 KCHS 271346
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
946 AM EDT SUN MAR 27 2011
SCC015-035-271430-
/O.CON.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/
BERKELEY SC-DORCHESTER SC-
946 AM EDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR NORTHEASTERN DORCHESTER AND BERKELEY COUNTIES...
AT 944 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR PRINGLETOWN...MOVING EAST AT 55
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU
BEACH...BONNEAU...CROSS...DORCHESTER...HARLEYVILLE...JEDBURG...MONCKS
CORNER...PINOPOLIS...RIDGEVILLE...SANGAREE...SOUTHERN LAKE MOULTRIE
AND SUMMERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3327 7971 3301 8013 3302 8016 3299 8019
3313 8055 3322 8051 3327 8043 3327 8036
3328 8035 3328 8033 3327 8030 3330 8025
3336 8024
TIME...MOT...LOC 1345Z 291DEG 49KT 3318 8026
$$675
WWUS52 KCHS 271357
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT SUN MAR 27 2011
SCC035-271407-
/O.CAN.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/
DORCHESTER SC-
957 AM EDT SUN MAR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DORCHESTER COUNTY HAS
BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3301 8013 3316 8028 3324 8024 3335 8016
3327 7971
TIME...MOT...LOC 1357Z 290DEG 49KT 3316 8008
$$
SCC015-271430-
/O.CON.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/
BERKELEY SC-
957 AM EDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT
FOR BERKELEY COUNTY...
AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MURRAYSVILLE...OR ABOUT 7 MILES
WEST OF MONCKS CORNER...MOVING EAST AT 55 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU
BEACH...BONNEAU...CROSS...MONCKS CORNER...PINOPOLIS...SANGAREE AND
SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3301 8013 3316 8028 3324 8024 3335 8016
3327 7971
TIME...MOT...LOC 1357Z 290DEG 49KT 3316 8008
$$467 WWUS52 KCHS 271410 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1010 AM EDT SUN MAR 27 2011 SCC015-271430- /O.CON.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/ BERKELEY SC- 1010 AM EDT SUN MAR 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR CENTRAL BERKELEY COUNTY... AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR OLD CORDESVILLE...OR ABOUT 6 MILES SOUTHEAST OF MONCKS CORNER...MOVING EAST AT 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. && LAT...LON 3327 7971 3305 8007 3313 8013 3327 7997 TIME...MOT...LOC 1410Z 281DEG 46KT 3315 7986 $$
788 WWUS52 KCHS 271417 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1017 AM EDT SUN MAR 27 2011 SCC015-271427- /O.CAN.KCHS.SV.W.0005.000000T0000Z-110327T1430Z/ BERKELEY SC- 1017 AM EDT SUN MAR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKELEY COUNTY HAS BEEN CANCELLED... AT 1015 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. LAT...LON 3327 7971 3305 8007 3313 8013 3327 7997 TIME...MOT...LOC 1417Z 281DEG 46KT 3313 7976 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:49 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 27, 7:49 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 749 AM EDT SUN MAR 27 2011 .SYNOPSIS... A SERIES OF WEAK LOW PRES SYSTEMS WILL MOVE E ALONG A STATIONARY FRONT TODAY. THE FRONT IS EXPECTED TO WEDGE S TONIGHT AS COLDER HIGH PRES BUILDS TO THE N. HIGH PRES WILL CONTINUE NORTH OF THE AREA EARLY NEXT WEEK...BEFORE A SERIES OF LOW PRES SYSTEMS IMPACT THE REGION DURING THE MID TO LATE WEEK TIME FRAME. HIGH PRES IS THEN EXPECTED TO BUILD BACK INTO THE AREA NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SEVERAL ROUNDS OF OVERNIGHT CONVECTION HAVE PASSED WITH NOT TOO MUCH FANFARE. AN EARLIER TORNADO WATCH FOR CONVECTION MOVING OVER A STRONG LOW LEVEL SHEAR AXIS FROM EARLIER OUTFLOWS HAS BEEN CANCELLED. UPSTREAM TSTMS PRODUCING SOME HAIL WERE MOVING INTO THE MIDLANDS. A FEW OF THESE STORMS MAY MOVE INTO SE SOUTH CAROLINA BY MID MORNING...ISOLATED SEVERE CONVECTION IS POSSIBLE TO THE W OF I-95 BUT WE THINK THE MAIN HAZARD WILL BE LARGE HAIL. THE SYNOPTIC SCALE BOUNDARY WILL CONTINUE TO THE DRIVING LOW LEVEL MECHANISM FOR CONVECTIVE RAINS FOR THE REMAINDER OF TODAY WITH LOW CONFIDENCE ON THE WEDGE FRONT POSITION ONCE THESE ROUNDS OF MID MORNING CONVECTION ROLL THROUGH. MODELS SUGGEST A VOLATILE ATMOSPHERIC SETUP ACROSS SE GEORGIA THIS AFTERNOON AHEAD OF THE LATE-PLUNGING BACKDOOR BOUNDARY. CONTINUED HIGH SHEAR AND POSSIBLE GOOD INSOLATION TO THE S OF I-16 SUGGEST ANOTHER RISK OF SEVERE TSTMS THIS AFTERNOON ALONG AND S OF THE FRONT. WE THINK THERE WILL BE A FAIR CHANCE FOR MORE CONVECTIVE WATCHES ACROSS SE GEORGIA LATER TODAY GIVEN FORECAST SB CAPES AND DEEP LAYERED SHEAR. THE MAIN HAZARDS STILL BE DAMAGING WIND AND LARGE HAIL BUT ISOLATED AFTERNOON TORNADOES POSSIBLE GIVEN EXISTING BOUNDARIES AND SEA BREEZE EFFECTS ALONG THE I-95 CORRIDOR. POPS ARE HIGH TODAY...MANY AREAS CATEGORICAL AT SOME POINT. TEMPERATURES ARE INSANELY DIFFICULT...AFTERNOON TEMPERATURES SHOULD FALL INTO THE 50S IN THE CHARLESTON AREA WITH MID 80S S OF I-16 QUITE LIKELY. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... THE WEDGE FRONT WILL SAG S TONIGHT WITH THE NAM MOST AGGRESSIVE AND COLDEST IN IT/S WAKE. CONVECTION MAY STILL BE ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA THEN LIGHTER SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE TRENDS AND NUMBERS. MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE. THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE AGAIN. AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER 50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER 40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST. HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE. LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO THROUGHOUT THE EXTENDED PERIODS. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A FRONTAL BOUNDARY BETWEEN CHARLESTON AND ORANGEBURG SEPARATED VFR CONDITIONS ALONG COASTAL SOUTH CAROLINA AND LIFR CIGS NOT TOO FAR INLAND. AT KCHS...WE ARE STILL HOLDING ONTO DETERIORATING CONDITIONS THIS MORNING AS THE FRONT WAVERS S BUT OUR CONFIDENCE IS EVEN LOWER THAN ON THE 06Z RUN. SCT MVFR CIGS AT KSAV ARE EXPECTED TO SCATTER OUT BY MID MORNING. BEFORE MIDDAY...HIGH RESOLUTION MODEL DATA SHOWS CIGS SHOULD BE LOWERING TO LOW END MVFR AT KCHS WITH INCREASING POTENTIAL FOR CONVECTIVE RAINS ON THE UPTICK. AT KSAV...DETERIORATING CONDITIONS LATER TODAY SHOULD BE DIRECTLY DRIVEN BY CONVECTION...PRIOR TO ANY BACKDOOR FRONTAL PASSAGE LATE DAY. BOTH TERMINALS WILL SEE MORE CONVECTION TODAY...TIMING REMAINS A BIT QUESTIONABLE BUT SIGNIFICANT CONVECTION WITH SOME SEVERE POTENTIAL LOOKS BEST AT KSAV LATER TODAY BUT KCHS HAIL AND WIND RISK CANNOT BE RULED OUT. TONIGHT...IFR/LIFR CIGS WILL EXPAND OVER THE COASTAL CORRIDOR WITH VSBYS PROBABLY MVFR RANGES. EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY. && .MARINE... THE FRONT IS EXPECTED TO BISECT THE SOUTH CAROLINA WATERS TODAY WITH WINDS SHIFTING N TO NE OFF CHARLESTON COUNTY WITH SW FLOW HOLDING ON LONGER CLOSER TO THE SAVANNAH RIVER ENTRANCE. SW TO W WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND GRAYS REEF. STRONG LOW LEVEL JETTING NOT MIXING DOWN TO THE WATERS WELL THIS MORNING BUT BEYOND 20 NM...SPEEDS WERE AROUND 20 KT WITH SOME HIGHER GUSTS. THE COLD FRONT MAY INCITE SOME SCA CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE MODEL PINCHING TRENDS ARE CORRECT. OUR CONFIDENCE REMAINS LOW DUE TO FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NE WINDS SHOULD REACH THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT WITH LATE NIGHT SURGES TO AT LEAST 15 KT THERE. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE. HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT. ACROSS THE NEARSHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Mar 27, 4:49 AM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 449 AM EDT SUN MAR 27 2011 GAZ087-088-099>101-114>119-137>141-281000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- 449 AM EDT SUN MAR 27 2011 ...TORNADO WATCH 67 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-SCZ040-042>045-047>052-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 449 AM EDT SUN MAR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER...AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH SOUTHEAST SOUTHERN SOUTH CAROLINA TODAY. THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS MAY BECOME SEVERE THROUGH LATE AFTERNOON. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 27, 9:20 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 AM EDT SUN MAR 27 2011
SCZ044-045-052-271400-
DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
920 AM EDT SUN MAR 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES THROUGH 1000 AM EDT...
AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
EBENEZER TO 6 MILES NORTHWEST OF REEVESVILLE...MOVING EAST AT 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...BONNEAU...COLLEGE PARK...CROSS...DORCHESTER...EASTERN
LAKE MARION...EADYTOWN...HARLEYVILLE...INDIAN FIELD...
JAMESTOWN...JEDBURG...MONCKS CORNER...LAKE MOULTRIE...
PINOPOLIS...REEVESVILLE...RIDGEVILLE...SAINT GEORGE...SAINT
STEPHEN...AND SANGAREE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3298 8001 3320 8075 3334 8050 3327 8043
3327 8036 3328 8033 3327 8030 3330 8025
3340 8022 3345 8022 3346 8015 3350 8014
3352 8007 3351 7996 3332 7974 3327 7956
TIME...MOT...LOC 1319Z 289DEG 48KT 3333 8032 3324 8071The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:14 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 61 min |
| Mar 26, 9:22 PM EDT | Special Weather Statement | CHS | Beaufort | 38 min |
| Mar 27, 9:20 AM EDT | Special Weather Statement | CHS | Berkeley | 40 min |
| Mar 27, 10:09 AM EDT | Special Weather Statement | CHS | Berkeley | 66 min |
| Mar 27, 12:52 PM EDT | Special Weather Statement | CHS | Jasper | 53 min |
| Mar 27, 12:57 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 45 min |
| Mar 27, 1:29 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 45 min |
| Mar 27, 1:48 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 26 min |
| Mar 27, 1:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 63 min |
| Mar 27, 2:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Mar 27, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 33 min |
| Mar 27, 4:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 58 min |
| Mar 27, 4:11 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 64 min |
| Mar 27, 4:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.